Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 124, NWS New Orleans, LA

June 29, 2001Livingston Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 29, 2001, 5:35 PM CDT for Livingston Parish, Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 29, 2001, 5:35 PM CDT (22:35 UTC)
Expired
Jun 29, 2001, 6:00 PM CDT
In force
25 min
Issued by
NWS New Orleans, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Livingston Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2001-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 461 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2001-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
461 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1078 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 292236
SVRNEW

LAC063-292300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
535 PM CDT FRI JUN 29 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LIVINGSTON PARISH IN SOUTHEAST LOUISIANA

* UNTIL 600 PM CDT

* AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  CLUSTER OF SEVERE THUNDERSTORMS NEAR DENHAM SPRINGS AND EXTENDING
  EAST TOWARD SPRINGFIELD. THESE STORMS WERE NEARLY STATIONARY.

THESE ARE DANGEROUS STORMS...STAY INDOORS AWAY FROM WINDOWS.

LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER
IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3040 9059 3055 9088 3045 9096 3030 9071

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:45 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 29, 3:45 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
345 PM CDT FRI JUN 29 2001

STILL RIDING WITH THE AVN AS MODEL OF CHOICE AS IT HAS BEEN THE
BETTER PERFORMER OF LATE. THE MAIN TREND WILL BE TO INCREASE POPS BY
10 PERCENT TOMORROW AND SUNDAY BUT MAINTAIN SCATTERED POPS. THIS IS
TYPICAL OF THE SEASON ALONG WITH CLIMO TEMPS.

THE MAIN DRIVING FEATURES CONTINUE TO BE THE PERSISTENT UPPER LEVEL
LOW OVER THE OZARKS WHICH DRIFTS SOUTHWARD INTO THE EAST TEXAS
REGION OVER THE WEEKEND. AN OPEN GULF FLOW SHOULD MAINTAIN
CLIMATOLOGICAL CONDITIONS THROUGH THE EXTENDED PERIOD.

MCB 67/89/69/87 2435      BTR 70/88/70/87 2435
MSY 73/89/74/88 2435      GPT H70/88/73/88 2425

.NEW...NONE
LA...NONE.
MS...NONE.

24

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 6:05 PM CDTSevere Thunderstorm WarningLIXEast Feliciana25 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.